Pubmed- Psoriatic Alopecia in a Patient With Crohn Disease: An Uncommon Manifestation of Tumor Necrosis Factor alpha Inhibitors - IBD Reporter Newsfeed - IBD Support Group Forums - IBDsupport.org

Advertisement

Jump to content


Photo
- - - - -

Pubmed- Psoriatic Alopecia in a Patient With Crohn Disease: An Uncommon Manifestation of Tumor Necrosis Factor alpha Inhibitors


  • Please log in to reply
No replies to this topic

#1 Health Reporter

Health Reporter

    Newsfeeder

  • RSS
  • PipPipPipPip
  • 20753 posts
  • Country:United States

Posted 07 June 2021 - 01:48 PM

Advertisement

Cutis. 2021 Apr;107(4):E48-E55. doi: 10.12788/cutis.0256.

ABSTRACT

Tumor necrosis factor α (TNF-α) inhibitors are used to treat multiple inflammatory diseases including rheumatoid arthritis, inflammatory bowel disease, and psoriasis, among others. This family of medications can cause various side effects, some as common as injection-site reactions and others as rare as the paradoxical induction of psoriasiform skin lesions. Alopecic plaques recently have been described as an uncommon adverse effect of the TNF-α inhibitors adalimumab and infliximab. We present the case of a 12-year-old girl treated with adalimumab for Crohn disease who developed an alopecic crusted plaque on the scalp 6 months after increasing the dose of the medication. Biopsies, special stains, and sterile cultures yielded a diagnosis of psoriatic alopecia secondary to TNF-α inhibitor. A literature review for similar cases found 24 additional patients presenting with similar findings, of which only 6 were part of the pediatric population.

PMID:34096864 | DOI:10.12788/cutis.0256


View the full article


Advertisement




© Copyright 1995-2014 IBD Support All rights reserved.

About Us | Contact Us | Advertise With Us | Disclaimer | Terms of Service | Crisis Resources

This website is certified by Health On the Net Foundation. Click to verify. We comply with the HONcode standard for trustworthy health information: verify here